Alert archive / North Carolina / Small Craft Advisories in 2011

Small Craft Advisory 22, NWS Newport/Morehead City, NC

February 26, 2011

NWS Newport/Morehead City, NC issued this small craft advisory at Feb 26, 2011, 9:12 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2011, 9:12 AM EST (14:12 UTC)
Expired
Feb 26, 2011, 12:00 PM EST
In force
3 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WHUS72 KMHX 261412
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
912 AM EST SAT FEB 26 2011

...GUSTY WINDS AND HAZARDOUS SEAS WILL GRADUALLY DIMINISH THIS
AFTERNOON...

.HIGH PRESSURE BUILDING IN BEHIND A COLD FRONT WILL CONTINUE TO
PRODUCE GUSTY NORTHEAST WINDS THIS MORNING. SEAS OVER THE COASTAL
WATERS WILL GRADUALLY SUBSIDE BELOW 6 FEET AROUND MID DAY TODAY.

AMZ156-261700-
/O.EXP.KMHX.SC.Y.0021.000000T0000Z-110226T1400Z/
/O.NEW.KMHX.SC.Y.0022.110226T1412Z-110226T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
912 AM EST SAT FEB 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: EAST WINDS 20 TO 25 KT WILL GRADUALLY DIMINISH TO 15 TO
  20 KT LATE THIS MORNING.

* SEAS: SEAS OF 4 TO 6 FEET WILL GRADUALLY SUBSIDE INTO EARLY THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-261700-
/O.EXP.KMHX.SC.Y.0021.000000T0000Z-110226T1400Z/
/O.NEW.KMHX.SC.Y.0022.110226T1412Z-110226T1700Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
912 AM EST SAT FEB 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: EAST WINDS AROUND 15 TO 25 KNOTS WILL GRADUALLY DIMINISH
  LATE THIS MORNING.

* SEAS: SEAS OF 4 TO 6 FEET WILL GRADUALLY SUBSIDE BELOW 6 FEET
  LATE THIS MORNING INTO EARLY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-261515-
/O.EXP.KMHX.SC.Y.0021.000000T0000Z-110226T1400Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
912 AM EST SAT FEB 26 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

AMZ152-154-261700-
/O.CON.KMHX.SC.Y.0021.000000T0000Z-110226T1700Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
912 AM EST SAT FEB 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* WINDS: EAST WINDS 15 TO 20 KNOTS WILL GRADUALLY DIMINISH TO 10
  TO 15 KNOTS LATE THIS MORNING INTO EARLY THIS AFTERNOON.

* SEAS: SEAS OF 4 TO 6 FEET WILL SUBSIDE BELOW 6 FEET AROUND MID
  DAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
079 
WHUS72 KMHX 261724
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1224 PM EST SAT FEB 26 2011


AMZ152-154-261830-
/O.EXP.KMHX.SC.Y.0021.000000T0000Z-110226T1700Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1224 PM EST SAT FEB 26 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

SEAS HAVE DROPPED BELOW 6 FEET.

$$

AMZ156-158-261830-
/O.EXP.KMHX.SC.Y.0022.000000T0000Z-110226T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1224 PM EST SAT FEB 26 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

SEAS HAVE DROPPED BELOW 6 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 6:42 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 26, 6:42 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
642 AM EST SAT FEB 26 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN THROUGH THIS MORNING...THEN MOVE
OFFSHORE THIS AFTERNOON. A WARM FRONT WILL LIFT NORTH OVER THE
AREA TONIGHT. A COLD FRONT WILL APPROACH FROM THE WEST MONDAY AND
MOVE THROUGH MONDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
WEST TUESDAY AND WEDNESDAY...THEN EXTEND OVER THE AREA FROM THE
NORTH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 AM SATURDAY...THE LOW PRES SYSTEM THAT AIDED IN BRINGING
STRONG WINDS TO THE AREA YESTERDAY HAS MOVED WELL INTO THE
CANADIAN MARITIMES OVERNIGHT WHILE THE SFC COLD FRONT HAS MOVED
WELL S OF THE REGION. STILL SEEING GUSTY WINDS NEAR THE WATER AS
CAA CONTINUES BUT 3-HR PRES RISES UP TO 8MB EXPERIENCED BEFORE
MIDNIGHT HAVE BEEN SLACKENING FAIRLY QUICKLY OVER THE PAST SEVERAL
HOURS TO 3MB OR LESS AND EXPECT WINDS TO SLACKEN THROUGH THE REST OF
THE MORNING AS HIGH PRES BUILDS IN FROM THE W.

ZONAL FLOW PERSISTS ALOFT ALLOWING FOR A QUICK MOVING PATTERN
THROUGH THE NEAR TERM. SFC HIGH PRES WILL BE CENTERED JUST N OF
ERN NC AROUND MID DAY THEN WILL QUICKLY MOVE OFFSHORE THIS
AFTERNOON. RETURN FLOW AROUND THE HIGH WILL BRING INCREASED LOW
LEVEL MOISTURE AND MODEL SOUNDINGS INDICATE PARTLY TO MOSTLY
CLOUDY SKIES WITH STCU DEVELOPING THIS AFTERNOON...GREATEST
COVERAGE NEAR THE COAST. MODELS SHOWING THE STCU DECK DISSIPATING
AFTER SUNSET WHILE H85 TEMPS WARM ABOUT 8-10C THIS EVENING SETTING
UP A STRONG INVERSION ACROSS ERN NC. WITH LIGHT WINDS AND
SUFFICIENT LOW LEVEL MOISTURE IN PLACE EXPECT AREAS OF FOG TO
DEVELOP TONIGHT.

LOW LEVEL THICKNESSES AROUND 1340M YIELDS HIGHS IN THE M/U50S
TO AROUND 50 NRN OBX. LOWS TONIGHT EXPECTED IN THE M40S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 2 AM SATURDAY...HIGH PRESSURE SHIFTS OFFSHORE SUNDAY WITH AN
INCREASED SOUTHWESTERLY FLOW PUSHING MAX TEMPS INTO THE LOWER 70S
AWAY FROM THE COAST SUNDAY AFTERNOON UNDER PARTLY CLOUDY SKIES.
SOME SLOW DOWN HAS BEEN SHOWN THE PAST COUPLE OF MODEL CYCLES WITH
REGARDS TO FRONTAL PASSAGE MONDAY NIGHT/EARLY TUESDAY...PARTICULARLY
WITH THE ECMWF WHICH IS EVEN SLOWER THAN THE GFS. CONSENSUS SEEMS
TO BE FOR A SLOWER FRONTAL PASSAGE THRU THE CWA AND WILL NOW KEEP
POPS OUT OF THE FORECAST FOR MONDAY...WITH A CHANCE OF SHOWERS AND
PERHAPS AN ISOLATED THUNDERSTORM OR TWO LATER MONDAY EVENING INTO
MONDAY NIGHT. AHEAD OF THE FRONT MONDAY WITH GUSTY SOUTHWEST
WINDS...MAX TEMPS WILL SOAR WELL INTO THE 70S WITH A FEW OF THE
NORMALLY WARMER INLAND SPOTS REACHING 80 OR SLIGHTLY BETTER.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 2 AM SATURDAY...REMAINDER OF THE EXTENDED PERIOD LOOKS TO BE
DRY AT THIS TIME. A PIECE OF A STRONG 1040+ MB HIGH EXTENDING OVER
WESTERN CANADA INTO THE NORTHERN PLAINS WILL DEVELOP ON THE LEE
OF THE APPALACHIANS WEDS INTO THURS. THIS SHOULD RESULT IN A FAIR
AMOUNT OF SUNSHINE WITH NEAR NORMAL TEMPS EXPECTED FOR LATE NEXT WEEK.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
/SHORT TERM...TODAY AND TONIGHT/...
AS OF 230 AM SATURDAY...HIGH PRES WILL BUILD ACROSS ERN NC THIS
MORNING THEN MOVE OFFSHORE THIS AFTERNOON. RETURN FLOW EXPECTED TO
BRING INCREASED LOW LEVEL MOISTURE ACROSS THE REGION WITH A STCU
DECK DEVELOPING THIS AFTERNOON. GREATEST COVERAGE EXPECTED NEAR
THE COAST WITH EWN/OAJ IMPACTED THE MOST. INITIALLY CIGS EXPECTED
TO START AROUND 4K FT BUT GUIDANCE INDICATING CIGS MAY LOWER TO
MVFR LATE AFTERNOON/EARLY EVENING AS H85 TEMPS WARM SUPPRESSING
AND STRENGTHENING THE INVERSION OVER THE AREA. STCU IS EXPECTED TO
DISSIPATE THIS EVENING BUT THAT WILL SET THE STAGE FOR GOOD
RADIATIONAL COOLING AND WITH LIGHT WINDS AND DECENT LOW LEVEL
MOISTURE IN PLACE EXPECT AREAS OF FOG TO DEVELOP ACROSS THE
REGION REDUCING CONDITIONS TO IFR OR BLO.

/LONG TERM SUNDAY THROUGH WEDNESDAY/...
AS OF 200 AM SATURDAY...OTHER THAN THE TYPICAL RISK OF LATE NIGHT
AND EARLY MORNING FOG AND STRATUS...THE EXTENDED AVIATION OUTLOOK
WILL BE LARGELY VFR WITH THE EXCEPTION OF MONDAY NIGHT AND
TUESDAY. FRONTAL PASSAGE WILL LEAD TO A GOOD COVERAGE OF SHOWERS
AND PERHAPS A THUNDERSTORM OR TWO WITH BRIEF DROPS IN CEILINGS
AND VSBYS TO PERHAPS MVFR STATUS.

&&

.MARINE...
/SHORT TERM...TODAY AND TONIGHT/...
AS OF 630 AM SATURDAY...N/NELY SURGE CONTINUES TO BRING GUSTS TO
25-30 KT FROM DIAMOND SHOALS SWD BUT THEY HAVE BEGUN TO DIMINISH
TO THE N. THE SURGE SHOULD BE PEAKING NOW ACROSS THE SRN WATERS
AND EXPECT THEM TO DIMINISH OVER THE NEXT FEW HOURS. HAVE EXTENDED
THE SCA A COUPLE HOURS S OF OCRACOKE AS CONDITIONS ARE NOT
DROPPING AS QUICKLY AS ANTICIPATED.

PREVIOUS DISCUSSION...STILL SEEING GUSTY WINDS ACROSS THE WATERS
WITH 3-HR PRES RISES AS MUCH AS 8MB EARLIER TONIGHT...BUT PRES
RISES HAVE QUICKLY DROPPED TO 3MB OR LESS AND EXPECT WINDS TO
CONTINUE TO DIMINISH AS HIGH PRES BUILDS IN FROM THE NW. WILL
CONTINUE THE SCA ALL WATERS AS STILL SEEING GUSTS AOA 25 KT BUT
EXPECT TO STEP DOWN THROUGH THE MORNING AS WINDS DIMINISH. SEAS
PRESENTLY UP TO 6-7 FT ACROSS THE CENTRAL AND NRN WATERS AND TO 6
FT ACROSS THE OUTER PORTION OF THE SRN WATERS BUT HAVE ALSO BEEN
SLOWLY SUBSIDING OVERNIGHT. DID EXTEND THE SCA A COUPLE HOURS
ACROSS THE COASTAL WATERS AS WAVEWATCH HOLDS ON TO 6 FT SEAS A
LITTLE LONGER THAN SWAN BUT EXPECT ALL WATERS TO BE BELOW ADVISORY
CRITERIA BY NOON TODAY.

HIGH PRES WILL BE CENTERED JUST N OF THE REGION BY MID DAY WITH
WINDS BECOMING AOB 10 KT AND GRADUALLY SHIFTING TO SLY THIS
AFTERNOON AND EVENING. WILL HAVE TO WATCH FOR THE POSSIBILITY OF
FOG DEVELOPING OVER PARTS OF THE WATERS TONIGHT...ESPECIALLY
NEAR THE COAST AND SOUNDS.

/LONG TERM...SUNDAY THROUGH WEDNESDAY/...
AS OF 200 AM SATURDAY...HIGH PRESSURE WILL MOVE OFFSHORE SUNDAY
LEADING TO A RELATIVELY LIGHT SW WIND FLOW IN THE 10 TO 15 KNOT
RANGE WITH SEAS GENERALLY 2 TO 4 FEET. SMALL CRAFT CONDITIONS LOOK
TO BE A GOOD BET MONDAY INTO TUESDAY WITH GUSTY SW WINDS 20 TO 25
KNOTS MONDAY AND MONDAY NIGHT. WHILE WINDS DROP OFF ON
TUESDAY...SEAS ARE LIKELY TO REMAIN ROUGH WITH SCA CRITERIA AT
LEAST INTO THE AFTERNOON. HIGH PRESSURE BUILDS OVER EASTERN NORTH
CAROLINA WITH LIGHT WINDS TUESDAY NIGHT AND WEDNESDAY. FOR SEAS
USED MAINLY THE WAVEWATCH FOR THE MONDAY/TUESDAY EVENT AS IT TENDS
TO BE MORE CONSERVATIVE AS THE SWAN BUILDS THE SEAS UP A BIT TOO
QUICKLY. AT THIS TIME...IT APPEARS THE PEAK SEAS WILL BE AROUND 7
OR 8 FEET OVER THE WATERS SOUTH OF OREGON INLET.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 9 AM EST THIS MORNING FOR AMZ150-
     156-158.

&&

SYNOPSIS...SK/TL
NEAR TERM...SK
SHORT TERM...CTC
LONG TERM...CTC
AVIATION...CTC/SK
MARINE...CTC/SK
Hazardous weather outlook, Feb 26, 3:51 AM EST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 AM EST SAT FEB 26 2011

NCZ029-044>047-079>081-090>095-098-103-104-270900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
351 AM EST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FOG ARE EXPECTED TO DEVELOP TONIGHT WHICH WILL BRING
REDUCED VISIBILITIES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.